Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 152, NWS Raleigh, NC

July 1, 2012Davidson County, Forsyth County, Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 1, 2012, 12:52 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 12:52 PM EDT (16:52 UTC)
Expired
Jul 1, 2012, 1:30 PM EDT
In force
38 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC

The radar

The Roanoke radar (KFCX), 116 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1262 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
2188 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WUUS52 KRAH 011652
SVRRAH
NCC057-067-081-011730-
/O.NEW.KRAH.SV.W.0152.120701T1652Z-120701T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1252 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 130 PM EDT

* AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER RURAL HALL...OR OVER KING...MOVING
  SOUTHEAST AT 40 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
  MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STANLEYVILLE...PFAFFTOWN...
  WALKERTOWN...
  SEDGE GARDEN...
  KERNERSVILLE...COLFAX...

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 37 AND 219.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 102 AND 131.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3612 8050 3614 8044 3627 8044 3625 7953
      3591 7955 3593 8002 3592 8005 3584 8008
      3577 8046 3579 8048 3584 8049 3585 8039
      3589 8042 3589 8037 3596 8038 3599 8043
      3602 8042 3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 1652Z 303DEG 35KT 3627 8033

$$

GIH
2 follow-up statements
712 
WWUS52 KRAH 011718
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
118 PM EDT SUN JUL 1 2012

NCC057-067-081-011730-
/O.CON.KRAH.SV.W.0152.000000T0000Z-120701T1730Z/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-
118 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR GUILFORD...EASTERN FORSYTH AND NORTHERN DAVIDSON COUNTIES...

AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM... LOCATED NEAR COLFAX...OR 8 MILES 
SOUTH OF BELEWS CREEK...MOVING SOUTHEAST AT 40 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... GREENSBORO... 
SUMMERFIELD...THOMASVILLE...HIGH POINT...JAMESTOWN...PLEASANT 
GARDEN...MONTICELLO...MCLEANSVILLE...LAKE 
TOWNSEND...GIBSONVILLE...FOREST OAKS AND CLIMAX.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 102 AND 131.

WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3584 8047 3583 8046 3585 8039 3589 8042
      3589 8037 3601 8039 3626 8015 3625 7954
      3591 7955 3593 8002 3592 8005 3585 8008
      3578 8047 3579 8048
TIME...MOT...LOC 1717Z 303DEG 37KT 3613 8002

$$

GIH
630 
WWUS52 KRAH 011732
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
132 PM EDT SUN JUL 1 2012

NCC057-067-081-011741-
/O.EXP.KRAH.SV.W.0152.000000T0000Z-120701T1730Z/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-
132 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR GUILFORD...EASTERN FORSYTH AND
NORTHERN DAVIDSON COUNTIES EXPIRES AT 130 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS TEMPORARILY WEAKENED. 
HOWEVER... THIS STORM WILL CONTINUE TO BE CLOSELY MONITORED... AND 
ANOTHER WARNING MAY BE NEEDED SHORTLY. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 37 AND 219.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 102 AND 131.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3584 8047 3583 8046 3585 8039 3589 8042
      3589 8037 3601 8039 3626 8015 3625 7954
      3591 7955 3593 8002 3592 8005 3585 8008
      3578 8047 3579 8048
TIME...MOT...LOC 1718Z 303DEG 37KT 3612 8001

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:20 AM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 1, 10:20 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1020 AM EDT SUN JUL 1 2012

.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE WILL HOLD OVER THE SOUTHEAST STATES
THROUGH WEDNESDAY... WHILE A SERIES OF UPPER LEVEL DISTURBANCES
TRACKS SOUTHEASTWARD FROM THE OHIO VALLEY ACROSS THE MID ATLANTIC
REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1015 AM SUNDAY...

SYNOPTIC OVERVIEW: THE MID LEVEL PATTERN REMAINS FAIRLY STAGNANT
WITH 12Z UPPER AIR ANALYSES SHOWING AN ANTICYCLONE CENTERED OVER GA
AND A FAIRLY SWIFT (FOR JULY) WNW FLOW TO ITS NORTH AND NORTHWEST...
ON THE ORDER OF 35-40 KTS NEAR THE NC/VA BORDER. AN 850 MB TROUGH
EXTENDS THROUGH CENTRAL NC... JUST EAST OF THE ANTICYCLONE CORE
BETWEEN BIRMINGHAM AND ATLANTA (A SLIGHT BUMP TO THE SW FROM 24 HRS
AGO)... AND TEMPS HERE REMAIN QUITE WARM AT 24-25C. AT THE
SURFACE... A WEAK PRESSURE TROUGH EXTENDED FROM VA ACROSS KY AND
CENTRAL IL TO SE IA... WITH THE STRONGER SYNOPTIC FRONT FURTHER
NORTH FROM MN ACROSS SRN MI AND NRN OH THROUGH PA/NYC... AND A
SURFACE TROUGH THROUGH THE WRN PIEDMONT OF THE CAROLINAS TO CENTRAL
GA.

PRECIP CHANCES AND SEVERE RISK: WITH EVIDENCE OF A STRONG EML ON
REGIONAL SOUNDINGS... LAPSE RATES THROUGH THE COLUMN IN THE VICINITY
AND UPSTREAM REMAIN RATHER HIGH... 6 C/KM AT 0-3 KM AND STEEPENING
RAPIDLY... AND LIKEWISE IN THE MID LEVELS AT 7.5-8.0... EXPECTED TO
RISE TOWARD 8.5 C/KM. MODELS ARE CONSISTENTLY SHOWING VERY STRONG
INSTABILITY THIS AFTERNOON WITH LIFTED INDICES OF -10C TO -15C AND
OVER 5000 J/KG OF MLCAPE MAINLY ALONG AND EAST OF HIGHWAY 1. THE 0C
TO -20C LAYER ALOFT CONTINUES TO MOISTEN WITH RISING PW... AND GIVEN
EXPECTATIONS OF VIGOROUS PARCEL ACCELERATION THIS AFTERNOON WITHIN
THE MIXED PHASE HAIL GROWTH ZONE (-10C TO -30C LAYER CAPE OVER 1500
J/KG) AND IMPROVING DEEP LAYER SHEAR TO 25-40 KTS... THE RISK OF
SEVERE STORMS -- LIKELY BEGINNING AS DISCRETE HAIL-PRODUCING CELLS
BEFORE MORPHING INTO A QUASI-LINEAR SEVERE-WIND-DOMINANT CONVECTIVE
COMPLEX (SUGGESTED BY THE DEEP AND STILL RATHER DRY MIXED LAYER ON
FORECAST SOUNDINGS. FORWARD-PROPAGATING OUTFLOW FROM LAST NIGHT'S
MCS OVER SRN IN IS STRENGTHENING ANEW OVER THE KY/VA BORDER...
SUPPORTED BY STRENGTHENING UPPER DIVERGENCE... AND THIS FEATURE IS
ON PACE TO REACH OUR CWA BY 1 PM. THE UPPER DIVERGENCE MAXIMUM IS
EXPECTED TO SPREAD THROUGH CENTRAL NC THROUGH THE AFTERNOON INTO THE
EVENING. THE SURFACE INVERSION HAS NOT YET MIXED OUT WITH ABUNDANT
CONVECTIVE INHIBITION REMAINING BUT ELEVATED INSTABILITY IS HIGH AND
THE INVERSION SHOULD BE QUICKLY BROKEN AS TEMPS (ALREADY IN THE MID
80S TO NEAR 90) STEADILY CLIMB. THE COMBINATION OF INCREASING
DYNAMIC FORCING FOR ASCENT (WHICH INCLUDES THE MCV RESULTING FROM
THE IN MCS) AND INSTABILITY (BUOYED BY SURFACE DEW POINTS THAT ARE
MUCH HIGHER THAN YESTERDAY... BY 5 TO 15 DEGREES OUTSIDE OF THE
OUTFLOW-AFFECTED TRIAD) SUGGESTS A GOOD CHANCE OF STRONG TO SEVERE
STORMS SPREADING OVER NC THIS AFTERNOON INTO THE EVENING.

REGARDING TEMPS... THE MORNING CONVECTIVE-DEBRIS MID CLOUDS HELPED
HOLD READINGS UP A BIT OVERNIGHT... AS DID THE SURGE IN DEW POINTS.
AS THESE CLOUDS ARE ALREADY DEPARTING... HEATING IS STRONG WITH
CURRENT TEMPS RUNNING NEAR TO A FEW DEGREES ABOVE THE TEMPS AT THIS
TIME YESTERDAY (THIS IS DUE IN PART TO THE WARMER LOWS HOWEVER).
WITH THICKNESSES CLOSE TO YESTERDAY... EXPECT READINGS TO CONTINUE
TO SOAR THROUGH THE 90S... ALTHOUGH THE INSTANCES OF 100+ READINGS
MAY NOT BE AS PLENTIFUL AS YESTERDAY GIVEN THE ARRIVAL OF THE
CONVECTION FROM OUR NORTHWEST... AND WITH THE LIKELIHOOD OF SOME
HIGH-BASED CONVECTIVE AND SEA-BREEZE CLOUDS. THE SLIGHTLY LOWER
TEMPS WILL BE MORE THAN OFFSET BY THE HIGHER HUMIDITY TO CREATE
OPPRESSIVE HEAT INDEX VALUES... THUS THE EXCESSIVE HEAT WARNING WILL
BE LEFT AS IS THROUGH EARLY EVENING... SINCE SUCCESSIVE DAYS OF THIS
KIND OF HEAT WITH SCANT LITTLE RELIEF AT NIGHT HAVE BEEN SHOWN TO
EXACERBATE THE RISKS OF HEAT-RELATED ILLNESSES. HIGHS 98-104 AND
LOWS TONIGHT 71-77. -GIH

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
AS OF 340 AM...

MODELS CONSISTENT IN KEEPING SURFACE TROUGH OVER CENTRAL NORTH
CAROLINA INTO MONDAY NIGHT... BUT WITH RISING PRESSURES... WHILE 850
MILLIBAR HEIGHTS RELATIVELY STATIC. THUS EXPECT LOW LEVEL
THICKNESSES TO FALL AND TRIPLE DIGIT HIGH TEMPERATURES TO RETREAT
SOUTH. HOWEVER SOME HIGH TEMPERATURES OVER 99 DEGREES STILL
EXPECTED... MAINLY SOUTH... AND EAST OF INTERSTATE 95. WITH LOW 70S
DEWPOINTS EXPECTED IN THE SOUTH... WILL RETAIN A EXCESSIVE HEAT
WATCH FOR AREAS NEAR AND SOUTH OF GOLDSBORO TO WADESBORO. HEAT
ADVISORIES MAY VERIFY ELSEWHERE ALONG AND EAST OF HIGHWAY ONE... BUT
TOO FAR OUT IN TIME FOR ISSUANCE OF ADVISORIES. HIGH TEMPERATURES 98
TO 101.

MID LEVEL LAPSE RATES BECOME LESS STEEP BUT INSTABILITY AND
POTENTIAL ENERGY SIMILAR TO SUNDAY PERSIST. CONVECTIVE TRIGGER
TEMPERATURES CONTINUE HIGH AND MOST CONVECTION SHOULD NOT FIRE UNTIL
MID TO LATE AFTERNOON MONDAY. SEVERE THREAT WILL CONTINUE TO BE
PRIMARILY DAMAGING DOWNBURST WINDS BUT STRENGTH MINIMALLY TRIMMED BY
LESS SEVERE MID LEVEL LAPSE RATES AND REDUCED DOWNDRAFT CAPE. ONE
INCH HAIL A LESSER THREAT.

CONVECTION MOST LIKELY TO CONTINUE INTO THE NIGHT NEAR AND EAST OF
THE SURFACE TROUGH... HIGHWAY ONE AND EAST. CONVECTION AND SEVERE
THREAT MAY PERSIST TO SUNRISE WITH A LOW LEVEL JET DEVELOPING ONCE
THE NEAR SURFACE INVERSION SETS UP. AMPLE MOISTURE ABOVE 10000 FEET
TO SUSTAIN CONVECTION. 40 PERCENT CHANCES EAST AND 30 WEST. LOW
LEVEL THICKNESSES FORECAST TO FALL TO NEAR 1425 METERS AT GREENSBORO
BY SUNRISE TUESDAY. CLOUDS AND MOISTURE WILL INHIBIT COOLING. STRONG
DOWNDRAFTS MAY SEND SOME READINGS INTO THE UPPER 60S... BUT LOW TO
MID 70S FOR LOW TEMPERATURES WILL BE MORE COMMON.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 340 AM SUNDAY...

MEDIUM RANGE GUIDANCE SUGGESTS A GENERAL NW FLOW ALOFT AROUND THE
MID LEVEL RIDGE SITUATED OVER THE SOUTHEAST -- A PATTERN FAVORABLE
FOR RIDGE-RIDING CONVECTIVE CLUSTERS THIS TIME OF YEAR -- WILL
CONTINUE INTO THE MIDDLE OF THE WEEK. THIS PATTERN WILL BE FOLLOWED
BY THE ESTABLISHMENT OF A WEAKNESS/SHEAR AXIS IN THE HOT MID LEVEL
RIDGE...ENCOURAGED BY A TROUGH OFFSHORE THE PAC NW COAST THIS
MORNING...BY THU INTO THE WEEKEND. BOTH PATTERNS SUGGEST
PROBABILITY OF PRECIPITATION SHOULD BE AT OR ABOVE CLIMO - IN THE
20-30 PERCENT RANGE. CONSENSUS H85 TEMPS WITHIN A DEGREE OR TWO OF
20 SUGGESTS CONTINUED HOT CONDITIONS...WITH TEMPERATURES GENERALLY
92 TO 99 AND LOWER TO MIDDLE 70S EACH DAY AND NIGHT...RESPECTIVELY.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
AS OF 730 AM...

A SHOWER OR THUNDERSTORMS POSSIBLE ALMOST ANYTIME... BUT BEST
CHANCES WILL BE LAURINBURG TO GOLDSBORO AFTER 3 PM. DAMAGING WINDS
POSSIBLE WELL AHEAD OF ANY MATURE THUNDERSTORMS. CONVECTION LIKELY
TO PERSIST TO MIDNIGHT OR BEYOND. AREAS OF FOG THIS MORNING MAINLY
NEAR AND EAST OF HIGHWAY ONE. FOG AGAIN POSSIBLE LATE TONIGHT.

ISOLATED STORMS POSSIBLE AFTER SUNRISE MONDAY WITH THE RISK OF
STORMS INCREASING FOR MONDAY MID TO LATE AFTERNOON... AND
CONTINUING WELL INTO MONDAY NIGHT. STRONG GUSTY WINDS OVER 50
MPH IN AND NEAR STORMS ARE POSSIBLE. OTHERWISE... CONFIDENCE IS
HIGH THAT VFR CONDITIONS WILL DOMINATE AREA WIDE THROUGH THURSDAY
OUTSIDE OF ANY MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS.

&&

.CLIMATE...
DAILY RECORD HIGHS AND YEAR THE RECORD WAS LAST SET:

JULY 1 (SUNDAY)--
RDU: 99 (2005)
GSO: 98 (1954)
FAY: 104 (1959)

JULY 2 (MONDAY)--
RDU: 101 (1954)
GSO: 98 (1954)
FAY: 106 (1931)

ALL TIME RECORD HIGHS:

RDU: 105 DEGREES (6/29/2012, 8/21/2007, 8/18/1988, 7/23/1952)

GSO: 104 DEGREES (7/27/1914, 6/12/1914, 6/12/1912)

FAY: 107 DEGREES (8/9/2007, 7/22/1932)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 11 PM EDT THIS EVENING FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.
EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING FOR NCZ078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...99
LONG TERM...MWS
AVIATION...99
Hazardous weather outlook, Jul 1, 4:31 AM EDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
431 AM EDT SUN JUL 1 2012

NCZ083>086-088-089-020845-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
431 AM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE LATE AFTERNOON INTO MONDAY NIGHT.
ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ078-020845-
WAYNE-
431 AM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS INTO TONIGHT. ANY STORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY
THREAT OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY
NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007>011-024>028-040>043-073>077-020845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-
431 AM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY
NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ021>023-038-039-020845-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
431 AM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY
NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Jul 1, 7:16 AM EDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
716 AM EDT SUN JUL 1 2012

NCZ009-010-011230-
VANCE-WARREN-
716 AM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND VANCE COUNTIES
THROUGH 830 AM EDT...

AT 716 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTH OF TUNGSTEN...OR ABOUT 16 MILES NORTHEAST OF VIRGILINA...MOVING
SOUTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TUNGSTEN...KERR
LAKE...DREWRY...WISE...WISE...WARRENTON.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 223 AND 233.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3654 7789 3644 7792 3638 7791 3628 7795
      3627 7796 3630 7803 3652 7849 3652 7847
      3655 7845 3655 7792
TIME...MOT...LOC 1116Z 297DEG 21KT 3663 7850

MWS
Special weather statement, Jul 1, 11:03 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1103 AM EDT SUN JUL 1 2012

NCZ021-022-038-011800-
DAVIDSON-FORSYTH-GUILFORD-
1103 AM EDT SUN JUL 1 2012

...STRONG THUNDERSTORMS MAY AFFECT THE TRIAD REGION EARLY THIS
AFTERNOON...

AT 1103 AM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG TO
SEVERE THUNDERSTORMS OVER SOUTHWEST VIRGINIA MOVING EAST SOUTHEAST
AT 45 MPH. IF THESE STORMS MAINTAIN THIS TRACK...THEY WOULD EFFECT
THE WINSTON-SALEM GREENSBORO AREA BY 1 PM EDT.

THESE STORMS WILL LIKELY PRODUCE STRONG TO DAMAGING
WINDS...HAIL...AND AN EXCESSIVE AMOUNT OF LIGHTNING STRIKES. THE
STRONG WIND GUSTS MAY OCCUR SEVERAL MILES OUT AHEAD OF THE RAIN.

DUE TO THE STORMS FAST MOVEMENT...YOU SHOULD HEAD FOR SHELTER AT THE
FIRST SIGN OF THREATENING WEATHER.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

IF ON OR NEAR LAKE TOWNSEND OR ON THE YADKIN RIVER WEST OF
WINSTON-SALEM...BE ALERT FOR DARKENING SKIES TO THE WEST NORTHWEST
AND KNOW WHERE YOU WILL GO IN ADVANCE OF THE APPROACHING STORMS. GET
OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES FROM THE
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3626 8001 3626 7980 3625 7979 3589 8010
      3613 8046 3614 8044 3621 8045 3622 8044
      3624 8046 3626 8045
TIME...MOT...LOC 1453Z 304DEG 38KT 3693 8150

WSS
Special weather statement, Jul 1, 12:30 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1230 PM EDT SUN JUL 1 2012

NCZ021-022-011730-
FORSYTH-GUILFORD-
1230 PM EDT SUN JUL 1 2012

...GUSTY WINDS AHEAD OF A STRONG TO SEVERE THUNDERSTORMS WILL MOVE
ACROSS FORSYTH AND WESTERN GUILFORD COUNTIES THROUGH 130 PM EDT...

AT 1229 PM EDT...DOPPLER RADAR INDICATED A STRONG TO SEVERE
THUNDERSTORM 9 MILES NORTHWEST OF DONNAHA...OR ABOUT 6 MILES
NORTHWEST OF EAST BEND...MOVING EAST AT 40 MPH. GUSTY WINDS PRODUCED
BY THIS STRONG TO SEVERE STORM WAS OCCURRING WELL AHEAD OF IT.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DONNAHA...RURAL
HALL...STANLEYVILLE...WINSTON-SALEM...WALKERTOWN...SEDGE
GARDEN...KERNERSVILLE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

ADDITIONAL STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP ACROSS
THE TRIAD VICINITY THROUGH 2 PM. BESIDES STRONG TO POSSIBLY DAMAGING
WINDS...THE STORMS WILL PRODUCE AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

BOATERS ON AREA LAKES AND RIVERS SUCH AS THE YADKIN RIVER WEST OF
WINSTON-SALEM...AND LAKE TOWNSEND NORTH OF GREENSBORO NEED TO SEEK
SAFE HARBOR NOW.

&&

LAT...LON 3626 8008 3616 7963 3590 7975 3600 8004
      3601 8005 3601 8006 3614 8045 3621 8045
      3622 8044 3624 8046 3626 8046
TIME...MOT...LOC 1624Z 289DEG 35KT 3627 8053

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:31 PM EDTSpecial Weather StatementRAHGuilford59 min
Jun 30, 10:29 PM EDTSpecial Weather StatementRAHAlamance46 min
Jun 30, 10:41 PM EDTSpecial Weather StatementRAHGranville, Person64 min
Jun 30, 10:58 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange62 min
Jun 30, 11:40 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange32 min
Jul 1, 1:10 AM EDTSpecial Weather StatementRAHFranklin, Nash, Vance, Warren65 min
Jul 1, 1:30 AM EDTSpecial Weather StatementRAHStanly60 min
Jul 1, 2:55 AM EDTSpecial Weather StatementRAHWarren50 min
Jul 1, 4:00 AM EDTSpecial Weather StatementRAHGranville, Person60 min
Jul 1, 4:06 AM EDTSpecial Weather StatementRAHHalifax54 min
Jul 1, 4:30 AM EDTSpecial Weather StatementRAHVance45 min
Jul 1, 5:07 AM EDTSpecial Weather StatementRAHNash53 min
Jul 1, 7:16 AM EDTSpecial Weather StatementRAHWarren74 min
Jul 1, 11:03 AM EDTSpecial Weather StatementRAHForsyth3 hr
Jul 1, 12:30 PM EDTSpecial Weather StatementRAHForsyth, Guilford60 min
Jul 1, 1:41 PM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Granville, Guilford, Orange, Person and 1 more64 min
Jul 1, 2:12 PM EDTSpecial Weather StatementRAHRichmond48 min
Jul 1, 2:15 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond45 min
Jul 1, 2:20 PM EDTSpecial Weather StatementRAHChatham, Lee, Orange, Wake55 min
Jul 1, 2:31 PM EDTSpecial Weather StatementRAHHarnett44 min
Jul 1, 2:33 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake, Warren72 min
Jul 1, 2:37 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake21 min
Jul 1, 2:47 PM EDTSpecial Weather StatementRAHCumberland, Sampson58 min
Jul 1, 2:54 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke66 min
Jul 1, 2:59 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond, Scotland61 min
Jul 1, 3:03 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson57 min
Jul 1, 3:16 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Wilson74 min
Jul 1, 3:27 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson78 min
Jul 1, 3:44 PM EDTFlash Flood WarningRAHCumberland, Hoke, Sampson2 hr
Jul 1, 3:48 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson57 min
Jul 1, 3:55 PM EDTSevere Thunderstorm WarningRAHHoke35 min
Jul 1, 4:10 PM EDTAreal Flood AdvisoryRAHEdgecombe66 min
Jul 1, 4:24 PM EDTTornado WarningRAHSampson12 min
Jul 1, 4:42 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke, Sampson66 min
Jul 1, 4:59 PM EDTHeat AdvisoryRAHAnson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 18 more22 hr
Jul 1, 6:37 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly68 min
Jul 1, 7:48 PM EDTSpecial Weather StatementRAHAnson, Richmond, Scotland87 min
Jul 1, 7:52 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond38 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.